Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 26, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 27, 2002, 12:37 PM EDT for Grant County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2002, 12:37 PM EDT (16:37 UTC)
- Expired
- Jul 27, 2002, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
County Grant County, WV
The radar
The Sterling radar (KLWX), 148 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 271637
FFWLWX
WVC023-271930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON
1229 PM EDT SAT JUL 27 2002
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN EASTERN WEST VIRGINIA
* UNTIL 330 PM EDT.
* AT 1226 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING EAST THROUGH THE
EASTERN WEST VIRGINIA PANHANDLE.
THUNDERSTORMS WITH HEAVY RAINFALL PRODUCED FLASH FLOODING IN BAYARD
EARLIER TODAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAIN WILL
CONTINUE MOVING OVER GRANT COUNTY THROUGH 330 PM. THE HEAVY RAIN
WILL BRING THE LIKLIHOOD OF MORE FLASH FLOODING DUE TO RUNOFF
AND THE OVERFLOWING OF SWOLLEN CREEKS AND STREAMS.
REMAIN ALERT TO RAPID RISES IN AREA CREEKS AND STREAMS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND.
$$
LAT...LON 3916 7935 3898 7934 3887 7914 3924 7903
3932 7924
ARTHURWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:02 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 27, 10:02 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 1002 AM EDT SAT JUL 27 2002 HV ISSD FFA FOR W MD...E WV PANHANDLE AND HIGHLAND COUNTY VA. RECVD RPT OF OVR 3 IN OF RA IN GRANT COUNTY FM YEST. ADDITIONAL 1-2 IN OCCURRED OVR POTOMAC HILNDS LAST NGT. SFC WRMFRONT WAS LOCATED ALG PA/MD STATE LN AT 13Z. 06Z MESO ETA SUGGESTS FRONT WL BCM DIFFUSE BY ERLY AFTN. MDL BRINGS S/W FM OH THRU NRN FA THIS AFTN. VIS SAT PIX DEPICTED CLRG TREND OVR WRN ZONES THIS AM. W/WRMFNT N OF FA...EXPECT LOW CLDS OVR RMNDR OF FA TO MIX OUT THIS AFTN AND AMS TO BCM INCRGLY UNSTABLE. APPCH OF S/W AND LEFTOVR BDRIES FM ERLIER CONVECTION WL PROVIDE FOCUS/LIFT FOR MORE CONVECTION THIS AFTN. H85 DWPTS WERE +15 DEG C AND HIGH H7 DWPTS WERE ADVECTING INTO RGN. THIS MOISTURE IN COMBINATION W/SFC DWPTS IN 70S AND PCP H20 OF 1.75 IN WL CAUSE SHRAS/TSRAS TO PRODUCE HVY RAFL. FLASH FLOOD THREAT WL BE HIEST IN WRN FA WHERE HVY RA OCCURRED YEST/LAST NGT. FFG IN THIS AREA WAS ARND 2 IN/HR. .LWX... DC...NONE. MD...FLOOD WATCH FOR SATURDAY FOR ZONE MDZ002. VA...FLOOD WATCH FOR SATURDAY FOR ZONE VAZ021. WV...FLOOD WATCH FOR SATURDAY FOR ZONES WVZ048>050...WVZ054>055. ARTHUR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:39 AM EDT | Flash Flood Warning | LWX | Grant | 111 min |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.